MAUDE Adverse Event Report: COOK INC BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number G57015
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: b5, d10, h6 (annexes e & f).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 12jun2024.The catheter hub separated during an embolization procedure.The anatomy was not stenosed, tortuous, or calcified.Contralateral access was obtained in the right femoral artery.The catheter was advanced through an unknown sheath, and was ¿formed at the iliacs¿, using another manufacturer¿s 0.035-inch wire guide.After turning the catheter to maneuver into smaller arteries, the user noted that the device was ¿broken¿.The wire was not in place when the event occurred.The procedure was completed successfully.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer name and address = postal code: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, the hub separated from a beacon tip torcon nb advantage angiographic catheter during a selective internal radiation therapy (sirt) procedure involving the liver.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, the hub separated from a beacon tip torcon nb advantage angiographic catheter during a selective internal radiation therapy (sirt) procedure involving the liver.Additional information was received 12jun2024.The catheter hub separated during an embolization procedure.The anatomy was not stenosed, tortuous, or calcified.Contralateral access was obtained in the right femoral artery.The catheter was advanced through an unknown sheath, and was ¿formed at the iliacs¿, using another manufacturer¿s 0.035-inch wire guide.After turning the catheter to maneuver into smaller arteries, the user noted that the device was ¿broken¿.The wire was not in place when the event occurred.The procedure was completed successfully.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection was conducted as well.The complaint device was returned to cook for investigation.The device was received with the hub separated from the catheter.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the complaint lot.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿inspect the packaging and device to verify no damage.Do not use the product if the catheter or packaging is damaged.Upon removal from package, inspect the product to ensure no damage has occurred¿.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned device, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook concluded that a component failure unrelated to the design or manufacturing of the complaint device caused the failure.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19469698
Report Number1820334-2024-00774
Device Sequence Number7441292
Product Code DQO
UDI-Device Identifier00827002570153
UDI-Public(01)00827002570153(17)240606(10)14772859
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173289
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2024
Device Model NumberG57015
Device Catalogue NumberHNBR5.0-35-65-P-NS-RBT
Device Lot Number14772859
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer06/12/2024
08/01/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date06/13/2024
08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO GLIDEWIRE 0.035
Patient SexUnknown